Indiana, 2004

Damaging Wind in Indiana, May 14, 2004

May 14, 2004 · NWS IND · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at May 14, 2:30 PM EST, 1 hour 20 minutes earlier.

Area forecast discussion, May 14, 2:30 PM EST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
230 PM EST FRI MAY 14 2004

.DISCUSSION...MAIN FORECAST PROBLEM IS THE CHANCE OF RAIN ON MONDAY.
TODAY HIGH PRESSURE IS OVER THE GREAT LAKES WITH MOIST AND UNSTALBE
AIR REMAINING OVER MUCH OF INDIANA. SATELLITE PICS HAVE CLEARING
AREA OVER THE EXTREME NW CORNER. GUIDANCE WAS POOR YESTERDAY WITH
THE CLEARING. ALL MODELS HAD CLEARING EARLY IN THE EVENING. THEY
WANT TO PUSH CLEARING BY SUNRISE. THE SATELLITE PICS ARE NOT SHOWING
MUCH SE MOVEMENT OF THE CLEARING JUST A FEW HOURS BEFORE GUIDANCE
HAS SCT. WILL HOLD OFF BREAKING UP THE CLOUDS IN THE CENTRAL AND
SOUTH UNTIL AFTERNOON. EVEN THEN SC MAY DEVELOPE SO WILL JUST GO
PARTLY CLOUDY. WITH THE MORE EXTENSIVE CLOUD COVER WILL DROP TEMPS
TO NEAR THE LOWER FWC VALUES.

THE CROSS SECTIONS SHOW HIER CLOUDS MOVING INTO AREA AHEAD OF NEXT
S/W TONIGHT. SO EVEN IF WE LOOSE THE LOW CLOUDS IT WILL STILL BE
PARTLY CLOUDY. WILL HOLD TEMPS UP SOME DUE TO THE CLOUDS.

ON MONDAY A S/W MOVES THRU AREA AS MOISTUE BACKS INTO AREA FROM THE
EAST. WILL BRING IN A CHANCE OF SHOWERS IN THE AFTERNOON AND HOLD
TEMPS A LITTLE LOWER.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

HAINES
Hazardous weather outlook, May 14, 4:58 AM EST, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
458 AM EST FRI MAY 14 2004

.SPOTTER INFORMATION STATEMENT...SEVERE WEATHER SPOTTERS MAY BE
NEEDED LATE THIS ATERNOON.

INZ021-028>031-035>049-051>057-060>065-067>072-151000-
BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR-
DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD-
JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE-
MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN-
TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN-
458 AM EST FRI MAY 14 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY

THERE WILL BE SCATTERED SHOWERS OVER INDIANA THIS MORNING. WIDESPRED
SHOWERS AND THUNDERSTORMS WILL BE OVER THE AREA THIS AFTERNOON. THERE
IS A CHANCE THAT SOME OF THESE STORMS COULD BE SEVERE POSSIBLY
PRODUCING HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY. THERE IS A CHANCE
OF SHOWERS AND THUNDERSTORMS FROM SUNDAY NIGHT THROUGH FRIDAY.

IT IS TOO EARLY TO TELL IF THESE STORMS COULD BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...
THERE IS A CHANCE THAT SEVER WEATHER SPOTTERS MAY BE NEEDED THIS
AFTERNOON.

&&
MORE INFORMATION CAN BE FOUND AT OUR WEBSITE...
HTTP://WWW.CRH.NOAA.GOV/IND

The radar

The Indianapolis radar (KIND), 92 km away, was scanning. The volume nearest the first event began at 20:49 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Delaware

When
May 14, 3:50 PM EST
Where
Delaware County, Muncie
Measured
50 kt (58 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
40.183, -85.400

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2004Every state in 2004This day in weather historyWarnings in Indiana, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5401428.